MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Model Number CB12LT
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection showed the device was returned in two pieces with the cannula seal separated from the cannula base and shaft assembly.Two pieces of seal material were also included.Both seal pieces are part of the ring seal which has been separated from the ring seal assembly.All parts showed signs of clinical use.A review of the dhr supports that the device was unlikely to have been released from stryker with the reported failure mode.The most likely root cause is damage during insertion or withdrawal of instruments due to excessive force or other handling methods.The instructions for use (ifu) state: - become familiar with specific model of trocar and cannula prior to employing it in a surgical procedure to avoid damage to patient, to operator or to instrument.- careful handling of instruments is necessary to avoid damage or breakage.- inspect the instruments for any damage.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.- care should be taken when introducing or removing instruments through the cannula sleeve in order to prevent accidental tearing of the seal.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the washer fell off of the trocar during procedure.The washer did not fall into the patient.The piece was easily retrieved.The device was replaced with another trocar to complete the procedure.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6946503
Report Number0001056128-2017-00126
Device Sequence Number745278
Product Code NLM
UDI-Device Identifier00885825014438
UDI-Public(01)00885825014438(17)200126(10)5748188
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K062497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Model NumberCB12LT
Device Catalogue NumberCB12LTRR
Device Lot Number5748188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Initial Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1